Heat, Philadelphia
- When
- August 1, 9:00 AM EST to 5:00 PM EST
- Where
- Philadelphia forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
The end of the last heat wave of the summer of 2011 claimed two more lives in the city of Philadelphia in early August. The high temperature on August 1st in Philadelphia was 96 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The end of the last heat wave of the summer of 2011 claimed two more lives in the city of Philadelphia in early August. The high temperature on August 1st in Philadelphia was 96 degrees. While the high temperature on the 2nd was 91 degrees, humidity levels were lower as a cold front and severe thunderstorms moved through southeastern Pennsylvania the night before. There were thirty-three heat related deaths in Philadelphia in 2011.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 1, 5:12 AM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 612 AM EDT MON AUG 1 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...THEN CROSS THE AREA TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY. SHOWERS AND THUNDERSTORMS DEVELOPING ON A WARM FRONT MOVING NORTHEAST WILL AFFECT THE REGION TUESDAY NIGHT AND WEDNESDAY. LOW PRESSURE DEVELOPING ON THE FRONT WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL CROSS THE AREA THURSDAY. ANOTHER FRONT WILL AFFECT THE REGION FRIDAY OR ON THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN FORECAST PROBLEMS FOR TODAY WILL BE THE HEAT AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. FIRST THE HEAT. WITH CLEAR SKIES THIS MORNING...HEATING SHOULD ALLOW TEMPERATURES TO QUICKLY RISE. A DEVELOPING WESTERLY WINDS WILL AID IN THE WARMING... ALLOWING FOR COMPRESSIONAL WARMING OFF THE MOUNTAINS TO THE WEST... FOR THE MOST PART...HIGHS WERE NUDGED JUST A TAD ABOVE THE MOS BLEND. THIS WOULD MEAN HIGHS GENERALLY IN THE LOWER TO MID 90S FOR THE URBAN CORRIDOR THIS AFTERNOON. DEW POINTS ARE CURRENTLY IN THE UPPER 60S TO LOWER 70S. THESE SHOULD DROP OFF A BIT WITH THE RISING SUN...ALLOWING MIXING OF DRIER AIR FROM ABOVE. IN ADDITION...THE LOW LEVEL WESTERLY FLOW SHOULD ALLOW DEW POINTS TO DROP BACK INTO THE MID TO UPPER 60S. HIGHS IN THE MID 90S AND DEW POINTS IN THE MID TO UPPER 60S WOULD RESULT IN HEAT INDEX VALUES IN THE URBAN CORRIDOR OF AROUND 98 DEGREES. THIS IS JUST UNDER THE HEAT ADVISORY CRITERIA FOR THE URBANIZED AREAS. BASED ON THE ABOVE...WE WILL FORGO THE HEAT ADVISORY FOR THE URBANIZED AREAS THIS MORNING. WE HAVE HAD A HOT JULY...AND THIS EVENT DOESNT LOOK TO BE AS WARM AS EVEN LAST FRIDAY. THE TRENDS WILL BE WATCHED THIS MORNING...AND IF IT APPEARS AS THOUGH WE WILL BREAK 100 MARK FOR THE HEAT INDEX...A SHORT FUSED HEAT ADVISORY COULD BE ISSUED LATER THIS MORNING. POSSIBLY THE MORE IMPORTANT ISSUE IS THE POTENTIAL FOR CONVECTION THIS AFTERNOON AND THIS EVENING. SHORT WAVE OVER THE UPPER GREAT LAKES WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING... AHEAD OF A SURFACE COLD FRONT. MODIFIED MODEL SOUNDINGS SHOW THAT PLENTY OF INSTABILITY SHOULD BE PRESENT...WITH MLCAPES AS HIGH AS 1500 J/KG. THIS SHOULD RESULT IN DEVELOPING STRONG UPDRAFTS IN CONVECTIVE CELLS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THE SHEAR SUPPLIED BY THE SHORT WAVE MAY END UP BEING JUST A BIT SHY OF IDEAL (PERHAPS IN THE 20 TO 25 KNOT RANGE). THE COMBINATION OF SHEAR AND INSTABILITY SHOULD ALLOW STRONG UPDRAFTS TO DEVELOP...AND MODEL SOUNDINGS SHOW INVERTED V SIGNATURES. THE COMBINATION OF THESE INGREDIENTS SUGGEST THAT INDIVIDUALS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS. MID LEVEL LAPSE RATES AHEAD OF THE SHORT WAVE THIS MORNING ARE BETWEEN 7 AND 8 DEGREES CELSIUS/KM. THESE STEEP LAPSE RATES SHOULD ARRIVE DURING THE AFTERNOON AND EVENING...SUGGESTING LARGE HAIL AS ANOTHER POTENTIAL CONVECTIVE THREAT. IF THE SHEAR IS JUST A BIT STRONG...MULTI CELLULAR STRUCTURES ARE POSSIBLE (LINES...BOW SEGMENTS ETC) ARE POSSIBLE. NEEDLESS TO SAY...THE POTENTIAL FOR STRONG CONVECTION SHOULD EXIST THIS AFTERNOON AND THIS EVENING. PRECIPITABLE WATER VALUES PROBABLY PEAK BETWEEN 1.50 AND 1.75 INCHES JUST AHEAD OF AND WITH THE SURFACE FRONT. OUTSIDE OF THE ACTIVITY LATE SUNDAY AND EARLY THIS MORNING...FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH. THE STORM MOTION SHOULD BE HIGH ENOUGH TO PRECLUDE MORE THAN LOCALIZED FLOODING...AND AS LONG AS THERE IS NO TRAINING OF CELLS...THE OVERALL FLASH FLOOD THREAT LOOKS LOW. THE QUESTION THEN BECOMES...HOW WIDESPREAD WILL THE CONVECTION BE? ALL MODELS ARE SHOWING QUITE A BIT OF WESTERLY FLOW...WHICH WOULD LIMIT SURFACE CONVERGENCE AND TEND TO SCOUR LOW LEVEL MOISTURE. IT IS POSSIBLE THAT LOW LEVEL MOISTURE COULD END UP BE THE LIMITING FACTOR FOR AN ACTIVE CONVECTIVE DAY...AS MODIFIED MODEL SOUNDINGS HAS SHOWN. THE GFS MOS NUMBERS LOOK TOO LOW GIVEN THE SETUP...SO THE THUNDERSTORM CHANCES WERE BASED MORE ON THE BAN NUMBERS. BECAUSE OF THE POTENTIAL...WE WILL CONTINUE TO CARRY ENHANCED WORDING FOR THIS AFTERNOON AND THIS EVENING FOR THUNDERSTORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE CONVECTION SHOULD BEGIN TO SHUT DOWN BETWEEN 0100 UTC AND 0400 UTC FROM WEST TO EAST...AS THE SURFACE FRONT PASSES AND THE SURFACE BASED CONVECTION STARTS TO WANE. GIVEN HOW FAST THE FRONT AND THE MID LEVEL SHORT WAVE SHOULD PASS...EVEN EASTERN AREAS SHOULD BE DONE WITH THE CONVECTION BY SHORTLY AFTER MIDNIGHT. CLEARING SHOULD OCCUR IN SHORT ORDER BEHIND THE FRONT AS LOWER DEW POINTS TRY TO COME IN BEHIND THE FRONT. FOR THE MOST PART...LOWS WERE BASED ON THE MOS MEAN AS THE AIRMASS TRIES TO TRANSITION BEFORE MORNING. THE FORECAST AREA WILL BE IN A GENERALLY CYCLONIC MID LEVEL FLOW TUESDAY...WITH WEAK SURFACE HIGH PRESSURE AT THE SURFACE. THIS SHOULD RESULT IN DRY WEATHER WITH HIGHS GENERALLY CLOSER TO THE WARMER GFS MOS NUMBERS OUTSIDE OF THE INFLUENCE OF THE TERRAIN AND THE WATERS. MODELS OVERALL HAVE BECOME MORE EMPHATIC WITH THE SHORT WAVE NOW TOPPING THE RIDGE IN THE NORTHERN PLAINS. THERE ARE SOME DIFFERENCES IN THE WAY EACH MODEL HANDLES THE SURFACE FEATURES AND THE PLACEMENT OF THE HEAVY RAIN WITH AN MCS SLIDING DOWN THE WARM FRONT. HOWEVER...IT IS NOW BECOMING CLEARER THAT AT LEAST A PORTION OF THE AREA MAY SEE THE THREAT FOR HEAVY RAIN TUESDAY NIGHT AND WEDNESDAY MORNING. CLOUDS SHOULD INCREASE LATE TUESDAY INTO TUESDAY NIGHT...THIS FORECAST WILL BE BASED MAINLY ON A NAM/ECMWF BLEND...WHICH KEEPS THE WARM FRONT GENERALLY SOUTH OF THE REGION TUESDAY NIGHT AND WEDNESDAY MORNING. THE POSITION OF THE WARM FRONT WILL BE IMPORTANT...AS AREAS SOUTH OF THE WARM FRONT MAY SEE POTENTIAL SEVERE WEATHER WEDNESDAY AFTERNOON. GETTING BACK TO TUESDAY NIGHT...STRONG LOW TO MID LEVEL WARM AIR ADVECTION OVER THE WARM FRONT SOUTH OF THE AREA WILL PUMP 2 INCH PLUS PRECIPITABLE WATER AREA INTO THE REGION. THERE ARE SIGNALS FROM MOST MODELS THAT AN MCS WILL BE IN PLACE TUESDAY NIGHT ACROSS THE GREAT LAKES OR UPPER OHIO VALLEY. THE MCS SHOULD ROLL ACROSS THE FORECAST AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING. IT IS NOT CLEAR YET WHERE THIS WILL OCCUR...BUT THE BEST SHOT APPEAR TO BE NORTHERN AND CENTRAL AREAS (GENERALLY NORTH OF THE LNS-PHL-ACY LINE). THE FOCUS SHOULD BE HEAVY RAIN...AS MOST OF THE CONVECTION SHOULD BE ALOFT AT THIS POINT. LOWS TUESDAY NIGHT MAY NOT FALL MUCH AFTER EVENING LOWS AS WARM AIR ADVECTION KICKS IN. THE MAIN BATCH OF HEAVY RAIN SHOULD MOVE OFF THE COAST LATER WEDNESDAY MORNING. AGAIN...THE PLACEMENT OF THE WARM FRONT WILL BE KEY...AS NORTH OF THE WARM FRONT STABILITY COULD BE LACKING. SOUTH OF THE FRONT...THE COMBINATION OF INSTABILITY AND SHEAR ASSOCIATED WITH THE SHORT WAVE COULD RESULT IN SEVERE WEATHER. SINCE THE DETAILS ARE NOT CLEAR...ENHANCED WORDING WILL NOT BE CARRIED IN THE GRIDS. HIGHS WEDNESDAY WILL BE VERY DEPENDENT ON THE POSITION OF THE WARM FRONT...AND WITH THIS IN MIND HIGHS WERE BASED ON A BLEND. IT SHOULD BE NOTED THAT HIGH TEMPERATURES COULD BUST BY 5 TO 8 DEGREES EITHER WAY...DEPENDING ON HOW FAR NORTH THE WARM FRONT GETS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH. ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL DIURNAL FORCING WOULD DICTATE. ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST... ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR THROUGH THE LONG TERM PERIOD. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. GENERAL VFR CONDITIONS ARE EXPECTED THRU THE TAF PD, WITH MAINLY SCT CLDS AND A LIGHT WIND ERLY INCREASING AND BECOMING WLY AT 10 KTS OR LESS DURG THE LATE MORNING AND AFTN. A CDFNT WILL APPROACH FROM THE W THIS AFTN AND EVENING, AND COULD TRIGGER SOME TSTMS. TIMING AND AREAL COVERAGE IS STILL A BIT IN QUESTION, SO WILL JUST KEEP CB INDICATOR FOR NOW AND SEE HOW THINGS DEVELOP. OF COURSE, ANY TSTMS WILL BRING LCL MVFR/IFR CONDS BUT THEY WON'T LAST LONG AT A GIVEN LOCATION. THE FRONTAL PASSAGE MONDAY EVENING IS EXPECTED TO TURN THE WINDS MORE NORTHWESTERLY BY LATE TONIGHT AND TUESDAY MORNING FROM WEST TO EAST. OUTLOOK... WEAK HIGH PRESSURE SHOULD KEEP CONDITIONS VFR TUESDAY AND INTO WEDNESDAY...BUT ANOTHER WEAK FRONT/UPPER DISTURBANCE LATER WEDNESDAY AND WEDNESDAY EVENING MAY SPAWN ADDITIONAL SCATTERED CONVECTION. WEAK HIGH PRESSURE THEN BUILDS IN FOR THURSDAY AND FRIDAY BEFORE ANOTHER FRONT APPROACHES FOR SATURDAY. SHOWER AND THUNDERSTORM CHANCES MAY INCREASE ON SATURDAY. && .MARINE... HIGH PRESSURE WILL REMAIN OVER THE REGION FOR THE FIRST PORTION OF TODAY. THEN A COLD FRONT WILL APPROACH FROM THE W, REACHING THE COASTAL WATERS THIS EVENING. SLY FLOW WILL INCREASE AHEAD OF THE FRONT, BUT SHOULD REMAIN BELOW SCA CRITERIA. THE WIND WILL SHIFT TO THE NW BEHIND THE FRONT. SOME SHOWERS AND THUNDERSTORMS ARE PSBL ALG AND IN ADVANCE OF THE FRONT BUT AREAL COVERAGE IS UNSURE ATTM. OF COURSE, THE WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS...WHICH MAY BE LOCALLY STRONG. HIGH PRESSURE WILL BUILD IN FOR TUESDAY. THEN ANOTHER FRONT AND UPPER LEVEL DISTURBANCE WILL CROSS THE REGION BRINGING THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS ON WEDNESDAY. HIGH PRESSURE THEN BUILDS BACK IN FOR THURSDAY AND FRIDAY, BEFORE ANOTHER, STRONGER FRONT MAY AFFECT THE COASTAL WATERS FOR THE START OF THE WEEKEND. && .CLIMATE... MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES. JULY AVG TEMP PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955 ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955. PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY. IT WILL LAST THROUGH TUESDAY. SUNDAY'S 94 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/. PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21. PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011. IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM... AVIATION...NIERENBERG MARINE...NIERENBERG CLIMATE...DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EDT MON AUG 1 2011 DEZ001-NJZ015-017>019-PAZ067>071-020845- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-020845- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-020845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 444 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 453 AM EDT MON AUG 1 2011 NJZ001-007>010-PAZ054-055-062-011200- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...BETHLEHEM... EASTON 453 AM EDT MON AUG 1 2011 ...PATCHY DENSE FOG THIS MORNING... LOOK FOR PATCHY FOG ACROSS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY THROUGH ABOUT 800 AM. THE FOG WILL BE DENSE IN SPOTS...ESPECIALLY NEAR BODIES OF WATER...AND VISIBILITIES MAY DROP BELOW ONE-HALF MILE AT TIMES. IF YOU ARE PLANNING TO TRAVEL THIS MORNING...BE ON THE ALERT FOR CHANGING DRIVING CONDITIONS IN PATCHY DENSE FOG. HAYES
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Philadelphia | 2011-08-02 | 83 | Female | Permanent Home | Direct |
| Heat, Philadelphia | 2011-08-05 | 62 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339211.